MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/1T, 2F/1T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/1T, 2F/1T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-04-21
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteolysis (2377); Joint Laxity (4526); Metal Related Pathology (4530); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: (b)(6) 200-62-13 - cr tibial insert sz 2, 13mm, slope +; (b)(6) 200-02-32 - three peg patella 32mm; (b)(6) 230-03-02 - optetrak asy, cr cemented femoral, sz 2, multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-01902, 1038671-2024-01903.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported via legal documentation that approximately 143 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, failure of polyethylene liner, osteolysis, aseptic loosening.Revision operative report was provided, and findings conclude that patient was negative for infection.Polyethylene liner was worn and separated from the tibial plate place and evidence of metal-on-metal articulation after the polyethylene failure, as well as aseptic loosening and osteolysis of the femoral and tibial components.There was a central area of bone loss in the tibia and a fairly large medial femoral condyle bone loss as well as central bone loss in the femur.No further issues or complications were reported.No additional information is available.
 
Event or Problem Description
It was reported via legal documentation that approximately 143 months after a right total knee replacement procedure, the patient underwent a revision procedure address pain, swelling and instability due to aseptic loosening, osteolysis and failure of the polyethylene liner.A revision operative report was provided.Intraoperatively, the surgeon observed black stained tissue, and the polyethylene was noted to be completely eroded through and had separated from the tibial base plate.The blackened tar tissue due to the metal-on-metal articulation after the polyethylene failure was removed.The femoral and tibial components were removed, and it was noted that there was a central area of bone loss in the tibia and a fairly large medial femoral condyle bone loss as well as central bone loss in the femur.No medical or surgical intervention was noted.No additional information was provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h11.The following sections were corrected: b5, h6.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear, instability, disassembly, and femoral loosening, as reported, or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 1F/1T, 2F/1T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
MDR Report Key20854140
Report Number1038671-2024-04636
Device Sequence Number8776744
Product Code JWH
UDI-Device Identifier10885862047625
UDI-Public10885862047625
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2014
Device Catalogue Number204-04-21
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale